| Catalog Number |
ENC452812 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/16/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
As reported by the field, during an endovascular embolization, after a non j&j microcatheter (mc) was in place, an eu 4.5x28mm stent 12 mm dw tip intracranial stent (enc452812, 9020416) passed through the microcatheter and started to release.Suddenly, the microcatheter migrated, then the physician retracted the stent into the microcatheter and adjusted the microcatheter position.The physician delivered the stent to release it again, but the stent was impeded at the tip of the microcatheter and could not pass through the microcatheter.The doctor removed the stent and microcatheter from the patient and switched to new devices to complete the procedure.The procedure was prolonged about 10 minutes.Additional event information received on 20-dec-2024 indicated that they were able to torque the device.There were no evidence of physical material within the device.The microcatheter did not kink/bent.There was no excessive force used with the devices.
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch report: b4, g3, g6, h2, h3, h6 and h11.Complaint conclusion: as reported by the field, during an endovascular embolization, after a non j&j microcatheter (mc) was in place, an eu 4.5x28mm stent 12 mm dw tip intracranial stent (enc452812, 9020416) passed through the microcatheter and started to release.Suddenly, the microcatheter migrated, then the physician retracted the stent into the microcatheter and adjusted the microcatheter position.The physician delivered the stent to release it again, but the stent was impeded at the tip of the microcatheter and could not pass through the microcatheter.The doctor removed the stent and microcatheter from the patient and switched to new devices to complete the procedure.The procedure was prolonged about 10 minutes.Additional event information received on 20-dec-2024 indicated that they were able to torque the device.There were no evidence of physical material within the device.The microcatheter did not kink/bent.There was no excessive force used with the devices.A non-sterile eu 4.5x28mm stent 12 mm dw tip was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and no appearance of damages was observed.All the components were received in good condition.Further inspection was performed under a microscope, the delivery wire was inspected along its entire length, and no damages were found.The stent was found still inside the introducer.The stent was observed in good condition, with no structural damage (i.E., no broken struts, no kinks).A functional test was performed.A lab sample of the prowler select plus was flushed using a lab syringe.The unit was then inserted into the prowler select plus, and it advanced smoothly without any resistance or friction as the stent passed through.The stent was successfully expelled from the distal tip of the microcatheter.As the functional test was performed without issues, the impeded condition encountered during the procedure could not be confirmed.However, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.Lake region medical did review the device history records relative to the manufacturing, inspecting and packaging of the lot 9020416.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required at this time.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) do contain the following recommendations: ¿ the introducer must be properly engaged with the infusion catheter hub to enable stent introduction into the infusion catheter.¿ do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance to a new one.¿ if resistance is felt while recapturing the stent, do not continue to recapture the device.Withdraw the infusion catheter slightly to unsheathe the stent (without exceeding the recapture limit), and then attempt to recapture the stent again.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.